MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X50MM 15MMSTP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES

BIOMET MICROFIXATION TW DRILL 1.1X50MM 15MMSTP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES
Catalog Number 01-7148
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign - event occurred in japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure, the tip of the drill broke.Subsequently, another drill was used to complete the surgery.There have been no reported patient consequences as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6.H6: component code - proposed component code: mechanical (g04) ¿ drill.A visual inspection was conducted on the returned drill.The drill shows signs of attempted use including marking/ scratching on the drill surface.A visual inspection of the drill tip shows that the end portion of the tip has fractured.Medical records were not provided.Review of the certs identified no deviations or anomalies during manufacturing.A supplier dhr review was not conducted as material cert confirms that the material and hardness of the drill meet specification requested as certs show.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TW DRILL 1.1X50MM 15MMSTP W/NT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16067848
Report Number0001032347-2022-00405
Device Sequence Number6234465
Product Code HBE
UDI-Device Identifier00841036013196
UDI-Public(01)00841036013196(10)335380
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-7148
Device Lot Number335380
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2022
Supplement Date Received by Manufacturer01/18/2023
02/16/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date01/18/2023
02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose